1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Side effects - Oxycodone was great... now I feel sick. Addiction not possible, what is it?

Discussion in 'Oxycodone' started by JonTheBaptist, Jul 17, 2010.

  1. JonTheBaptist

    JonTheBaptist Newbie

    Reputation Points:
    -5
    Joined:
    Apr 26, 2010
    Messages:
    22
    Hello all,

    My first time I used oxycodone was 30mg, and it was great. I used about 2 months ago. Since then, I have used oxycodone once, and I felt sick... nausea that continued into the following day and subsided the following night and waking up every hour or so after falling sleep 4 or 5 hours after the dose. Between those 2 doses, I took hydrocodone 3 times, the first was pleasurable, the 2nd was pleasurable as well, and the third was one of the worst experiences I've had with opiates. My stomach felt swollen and I felt sick. However, I think this is largely due to me having a few beers and smoking cigarettes (im not a smoker) to boost the relatively weak high I felt. I took 50mg hydrocodone that time, and 40mg the previous occasions.

    I'm just trying to understand why what initially started as a pleasurable experience has devolved into me feeling physically sick. Again, addiction is out of the question as I space my use by at least 5 days, and I have only done opiates a handful of times. Thanks in advance!

    JonTheBaptist added 6 Minutes and 1 Seconds later...

    BTW, when the 30mg didnt do the trick after 1.5 hours passed I popped another 30.
     
    Last edited: Jul 17, 2010
  2. PrincessJo x

    PrincessJo x

    Reputation Points:
    26
    Joined:
    May 21, 2010
    Messages:
    187
    Maybe you over did it? Swim thinks that with you having low tolerance (I'm guessing) that you could have took too much.

    Alcohol could have added to the nausea too.

    Swim doesn't think smoking a cigarette would effect opiates but if you are a non-smoker, a cigarette will most likely cause you to feel sick with our without being 'high'.

    Swim would also recommend not mixing ANYTHING. Of course, people do this safely but it can cause a lot of problems, mild problems or severe ones. If you can help it, which I'm sure you can .. just stick to the one drug.

    Take care Jon x
     
  3. kailey_elise

    kailey_elise Gold Member

    Reputation Points:
    6,126
    Joined:
    Nov 3, 2004
    Messages:
    4,116
    Sounds like the subject took too much, to be honest.

    Try a lower, not a higher, dose on the subject next time. You can always rediose the subject if it isn't enough, but you can't un-dose the subject!

    50mg is a very high dose for a low-tolerant individual!

    ~Kailey
     
  4. RaoulDuke32

    RaoulDuke32 Silver Member

    Reputation Points:
    266
    Joined:
    Jul 4, 2010
    Messages:
    554
    lower dose, no alcohol. to each their own, but in swims experience alcohol just makes one sick when one is on opiates. one 30 mg pill w/ no alcohol should do the trick, if it doesnt then swims out of ideas...
     
  5. bananaskin

    bananaskin

    Reputation Points:
    1,274
    Joined:
    Jan 15, 2009
    Messages:
    700
  6. JonTheBaptist

    JonTheBaptist Newbie

    Reputation Points:
    -5
    Joined:
    Apr 26, 2010
    Messages:
    22
    Thanks for that bananaskin, I will take notice of the rules...

    I know figuring out ones tolerance is hard because there are many variables, but, how long would you all suggest swim waits between oxycodone doses? I believe that tolerance builds fairly quickly with opiates, what is the rule of thumb? Swims goal is to get high off the same dose, and I just want to make sure that im not using to frequently... again I know its impossible to determine that objectively, but im just saying...
     
  7. justtesting

    justtesting Silver Member

    Reputation Points:
    58
    Joined:
    Sep 9, 2010
    Messages:
    29
    While reading your post, I thought of two possibilities:

    1) You may have developed allergies to these substances. You can't be allergic to anything you have never been exposed to, so the initial good experiences were not tainted by an allergic response. But once sensitized, another exposure might trigger an allergic response.

    2) You did not say what form the oxy and hydro codones came in, but if they were paired with acetaminophen(Tylenol) aka APAP, and you didn't remove the APAP from the tablets you got, you may have been overworking your liver. There is a very narrow margin between an "effective dose" and a toxic (and potentially fatal) dose of APAP. The current maximum dose permitted by the FDA is 4 grams per day (and they are considering dropping that to 3.25 grams), while 8 grams can be a lethal dosage for some people.

    If you took them in the form of percocet or vicodin (lortab), 5 mg of the narcotic was paired with either 325 or 500 mg of APAP. To simplify the arithmetic, lets assume 500. 30 mg would be paired with 3 grams APAP, and taken twice would mean being over the limit by 50%.

    If you drink a bit of alcohol regularly, or had several drinks that day, or take certain legitimate medicines (such as lipitor) the toxic APAP dose might drop to about 3 grams.

    If this is the case, you may feel lucky that you got off with just feeling sick, and your liver recovered. From what I've read on the subject, if your liver was damaged by APAP and did not recover, you could have gone into a coma and died within three days.

    Taking large quantities of drugs like percocet or vicodin can be suicide, not because of the narcotic, but because of the APAP. For this reason, the FDA is considering removing such narcotic+APAP combo drugs from the market, so that the narcotic will be prescribable alone, as a C-II drug, and if your doctor wants you to take APAP as well, he'll "recommend" OTC Tylenol for pennies a day.